MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-016
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 16mm amplatzer vascular plug 2 (avp2) was selected for an embolization of the patient's left internal iliac artery.A 6f non-abbott guiding sheath had been inserted through the patient's right femoral artery.Embolization of the patient's bifurcation of the inferior gluteal artery and the superior gluteal artery was performed using a non-abbott device.The 16mm avp2 was then placed medial to the entrance of the left internal iliac artery, but the proximal lobe of the avp2 was slightly deployed into the external iliac artery.The decision was made to attempt the recapture of the avp2, but the distal lobe was deformed.It was noted that resistance of the distal lobe was was felt when trying to recapture the avp2.The decision was made remove the 6f non-abbott guiding sheath and the 16mm avp2.The 6f non-abbott guide sheath was reinserted and a replacement 16mm amplatzer vascular plug was implanted successfully without complications.There were no adverse patient effects reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 16mm amplatzer vascular plug 2 (avp2) was selected for an embolization of the patient's left internal iliac artery.A 6f non-abbott guiding sheath had been inserted through the patient's right femoral artery.Embolization of the patient's bifurcation of the inferior gluteal artery and the superior gluteal artery was performed using a non-abbott device.The 16mm avp2 was then placed medial to the entrance of the left internal iliac artery, but the proximal lobe of the avp2 was slightly deployed into the external iliac artery.The decision was made to attempt the recapture of the avp2, but the distal lobe was deformed.It was noted that resistance of the distal lobe was felt when trying to recapture the avp2.The decision was made remove the 6f non-abbott guiding sheath and the 16mm avp2.The 6f non-abbott guide sheath was reinserted and a replacement 16mm amplatzer vascular plug was implanted successfully without complications.There were no adverse patient effects reported.Subsequent to the previously filed report, additional information was received that at the tip of the 6f non-abbott guiding sheath, the distal lobe became obliquely unfolded and resistant was felt when trying to recapture the 16mm amplatzer vascular plug 2.The deformed plug was never released from the delivery cable while inside the patient.There was no kink or angulation noted in the delivery system.The inner diameter of the 6f non-abbott delivery sheath was noted as being 0.087 inches.The patient was noted with having a moderately tortuous anatomy.There was only one partial recapture of the 16mm amplatzer vascular plug 2 noted and the plug had been sized according to the instructions for use.It was noted that after removal of the 16mm amplatzer vascular plug 2 from the patient's anatomy that there was no visible damage to the plug noted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.
 
Additional Manufacturer Narrative
An event of the distal disc of the plug deforming was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated there was a possibility that the device had interacted with the implanted coils in the patient, however the coils seemed far enough away on fluoroscopy to not cause the issue.It was also reported that the shape of the vessel could have caused the issue, and that upon removing the device form the body no anomalies were found.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15325668
Report Number2135147-2022-00958
Device Sequence Number5288045
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public00811806010410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-016
Device Catalogue Number9-AVP2-016
Device Lot Number8426814
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F DESTINATION GUIDING SHEATH.
Patient SexMale